Multiplicative functions dictated by Artin symbols

Tom 161 / 2013

Robert J. Lemke Oliver Acta Arithmetica 161 (2013), 21-31 MSC: Primary 11R42; Secondary 11M41. DOI: 10.4064/aa161-1-2


Granville and Soundararajan have recently suggested that a general study of multiplicative functions could form the basis of analytic number theory without zeros of $L$-functions; this is the so-called pretentious view of analytic number theory. Here we study multiplicative functions which arise from the arithmetic of number fields. For each finite Galois extension $K/\mathbb {Q}$, we construct a natural class $\mathcal {S}_K$ of completely multiplicative functions whose values are dictated by Artin symbols, and we show that the only functions in $\mathcal {S}_K$ whose partial sums exhibit greater than expected cancellation are Dirichlet characters.


  • Robert J. Lemke OliverDepartment of Mathematics and Computer Science
    Emory University
    400 Dowman Dr.
    Atlanta, GA 30322, U.S.A.
    Department of Mathematics
    Stanford University
    Building 380
    Stanford, CA 94305, U.S.A.

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek